Alert archive / Oregon / Frost Advisories in 2013
Frost Advisory 49, NWS Medford, OR
NWS Medford, OR issued this frost advisory at Oct 5, 2013, 2:07 PM PDT for Curry County, Jackson County, Josephine County, Oregon; Siskiyou County, California. It took effect at Oct 6, 2013, 2:00 AM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 5, 2013, 2:07 PM PDT (21:07 UTC)
- In effect from
- Oct 6, 2013, 2:00 AM PDT
- Expired
- Oct 6, 2013, 8:00 AM PDT
- In force
- 6 hr
- Issued by
- NWS Medford, OR
Counties Siskiyou County, CA, Curry County, OR, Jackson County, OR, Josephine County, OR
The radar
The Medford radar (KMAX), 47 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 9.1 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2194 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -127 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
660 WWUS76 KMFR 052107 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 207 PM PDT SAT OCT 5 2013 CAZ081-061200- /O.NEW.KMFR.FZ.W.0028.131006T0900Z-131006T1500Z/ /O.NEW.KMFR.FR.Y.0049.131006T0900Z-131006T1500Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 207 PM PDT SAT OCT 5 2013 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM PDT SUNDAY... ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PDT SUNDAY. A FROST ADVISORY HAS ALSO BEEN ISSUED. THIS FROST ADVISORY IS IN EFFECT FROM 2 AM TO 8 AM PDT SUNDAY. * TEMPERATURE...LOWS IN THE UPPER 20S TO MID 30S LATE TONIGHT INTO SUNDAY MORNING. * TEMPERATURE INVERSION...STRONG AND SHALLOW SUNDAY MORNING. * LOCATIONS IN THE WARNING AREA INCLUDE: YREKA AND MONTAGUE. * LOCATIONS IN THE ADVISORY AREA INCLUDE: WEED. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED IF LEFT UNPROTECTED. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ080-ORZ024-026-061200- /O.NEW.KMFR.FR.Y.0049.131006T0900Z-131006T1500Z/ WESTERN SISKIYOU COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- JACKSON COUNTY- INCLUDING THE CITIES OF...FORT JONES...GREENVIEW... CAVE JUNCTION...MEDFORD 207 PM PDT SAT OCT 5 2013 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PDT SUNDAY. * TEMPERATURE...LOWS IN THE LOWER TO MID 30S LATE TONIGHT INTO SUNDAY MORNING. * TEMPERATURE INVERSION...STRONG AND SHALLOW SUNDAY MORNING. * LOCATIONS INCLUDE: FORT JONES...GREENVIEW...ETNA...CAVE JUNCTION...MEDFORD...WHITE CITY...PHOENIX...JACKSONVILLE...TALENT...EAGLE POINT AND SHADY COVE. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED IF LEFT UNPROTECTED. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
2 follow-up statements
282 WWUS76 KMFR 060948 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 248 AM PDT SUN OCT 6 2013 CAZ081-061500- /O.CON.KMFR.FZ.W.0028.000000T0000Z-131006T1500Z/ /O.CON.KMFR.FR.Y.0049.000000T0000Z-131006T1500Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 248 AM PDT SUN OCT 6 2013 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. * LOW TEMPERATURES: UPPER 20S TO MID 30S. * TEMPERATURE INVERSION: STRONG AND SHALLOW. * LOCATIONS IN THE WARNING AREA INCLUDE: MONTAGUE. * LOCATIONS IN THE ADVISORY AREA INCLUDE: YREKA AND WEED. * IMPACTS: SENSITIVE VEGETATION MAY BE DAMAGED IF LEFT UNPROTECTED. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ080-ORZ024-026-061500- /O.CON.KMFR.FR.Y.0049.000000T0000Z-131006T1500Z/ WESTERN SISKIYOU COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- JACKSON COUNTY- INCLUDING THE CITIES OF...CAVE JUNCTION...ASHLAND 248 AM PDT SUN OCT 6 2013 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. * LOW TEMPERATURES: LOWER TO MID 30S. * TEMPERATURE INVERSION: STRONG AND SHALLOW. * LOCATIONS INCLUDE: HAPPY CAMP...CAVE JUNCTION...PHOENIX... TALENT...ASHLAND...JACKSONVILLE...EAGLE POINT AND SHADY COVE. * IMPACTS: SENSITIVE VEGETATION MAY BE DAMAGED IF LEFT UNPROTECTED. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ SPILDE
709 WWUS76 KMFR 061455 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 755 AM PDT SUN OCT 6 2013 CAZ081-061600- /O.EXP.KMFR.FZ.W.0028.000000T0000Z-131006T1500Z/ /O.EXP.KMFR.FR.Y.0049.000000T0000Z-131006T1500Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 755 AM PDT SUN OCT 6 2013 ...FREEZE WARNING WILL EXPIRE AT 8 AM PDT THIS MORNING... ...FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 8 AM PDT THIS MORNING. THE FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING. $$ CAZ080-ORZ024-026-061600- /O.EXP.KMFR.FR.Y.0049.000000T0000Z-131006T1500Z/ WESTERN SISKIYOU COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- JACKSON COUNTY- INCLUDING THE CITIES OF...CAVE JUNCTION...ASHLAND 755 AM PDT SUN OCT 6 2013 ...FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING. $$ STOCKTON
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this frost advisory went out at Oct 5, 9:01 AM PDT, 5 hours 6 minutes earlier.
Area forecast discussion, Oct 5, 9:01 AM PDT, 5 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEDFORD OR 901 AM PDT SAT OCT 5 2013 .DISCUSSION...THE THERMAL TROUGH IS LOCATED ALONG THE OREGON COAST THIS MORNING WITH CONTINUED OFFSHORE FLOW. RED MOUND THIS PAST HOUR WAS 62 DEGREES WITH GUSTY EAST WINDS. A COUPLE OF HOURS AGO, BROOKINGS WAS 68 DEGREES, BUT HAS SINCE DROPPED TO 57. EXCEPT FOR PARTS OF THE UMPQUA BASIN, SKIES ARE CLEAR OVER THE FORECAST AREA AND WILL REMAIN CLEAR THROUGH TONIGHT. THE LOW CLOUDS AND FOG IN THE UMPQUA BASIN SHOULD BURN OFF IN THE NEXT FEW HOURS. THE ONLY CONCERN TONIGHT WILL BE MIN TEMPERATURES. THEY ARE NOT EXPECTED TO BE AS COLD AS THE PAST TWO MORNINGS, BUT THEY COULD STILL DIP DOWN INTO THE MID 30S IN PARTS OF THE ROGUE...ILLINOIS AND SISKIYOU COUNTY VALLEYS. NO CHANGES ARE NEEDED FOR TODAY AND AS MENTIONED IN THE PREVIOUS DISCUSSION, TODAY SHOULD BE NEAR PERFECT IN TERMS OF WEATHER. -PETRUCELLI && .AVIATION... BASED ON THE 05/12Z TAF CYCLE. STRATUS WITH LIFR CIGS AND VIS HAS FILLED INTO THE UMPQUA, INCLUDING KRBG THIS MORNING. THIS STRATUS WILL LIFT BY AROUND 05/17Z, SIMILAR TO YESTERDAY. VFR CONDITIONS WILL PERSIST FOR THE NEXT 24 HOURS ELSEWHERE. -WRIGHT && .PREV DISCUSSION... /ISSUED 331 AM PDT SAT OCT 5 2013/ DISCUSSION...AN UPPER LEVEL HIGH IS CENTERED NEAR 39N AND 127W JUST OFF THE NORTHERN CALIFORNIA COAST EARLY THIS MORNING. FOG CHANNEL SATELLITE IMAGERY IS SHOWING JUST SOME LIGHT FOG IN THE LOWER RIVER VALLEYS OF COOS AND DOUGLAS COUNTIES, BUT THIS SHOULD EXPAND A LITTLE TOWARD SUNRISE TO ENCOMPASS MOST OF THE UMPQUA BASIN. A SURFACE THERMAL TROUGH EXISTS ALONG THE OREGON COAST WITH A THICKNESS RIDGE EXTENDING JUST OFFSHORE. THE RESULTANT OFFSHORE FLOW IS CAUSING MILD TEMPERATURES AT RIDGE LEVEL IN SOUTHWEST OREGON...AND THE MILD WEATHER HAS BEEN FELT MUCH OF THE NIGHT AT THE SOUTH COAST NEAR BROOKINGS TOO (TEMPS IN THE 60S). STRONG SUBSIDENCE IS GENERATING MUCH COLDER AIR IN THE VALLEYS WEST OF THE CASCADES AND ALSO IN NORTHERN CALIFORNIA WHERE FROST/FREEZE HEADLINES (NPWMFR) ARE IN EFFECT UNTIL 8 AM. THE THERMAL TROUGH WILL SHIFT INLAND THIS AFTERNOON. IT'S ALWAYS TRICKY TO FIGURE OUT EXACTLY WHEN THE FLOW WILL TURN BACK ONSHORE IN BROOKINGS. MODEL GUIDANCE IS SUGGESTING AROUND OR JUST AFTER 21Z. THIS SHOULD ALLOW TEMPS TO GET BACK INTO THE UPPER 70S BEFORE THE COOLING FROM THE OCEAN RETURNS. SO HAVE BUMPED MAX TEMPS UP SLIGHTLY. A NEAR PERFECT DAY FOR OUTDOOR ACTIVITIES IS EXPECTED ELSEWHERE ACROSS THE CWA. SUNSHINE WILL SEND TEMPERATURES TO NEAR NORMAL VALUES THIS AFTERNOON, WITH HIGHS IN THE UPPER 70S HERE IN MEDFORD AND THE UPPER 60S IN KLAMATH FALLS. SOUNDINGS SHOW VERY LIGHT WINDS THROUGH MUCH OF THE ATMOSPHERE TODAY, OWING TO THE STRONG HIGH, WHICH WILL MOVE OVERHEAD. THIS WILL BE A GREAT DAY TO HIKE SOME OF THE TALLER PEAKS, INCLUDING MOUNT SHASTA AND MCLOUGHLIN. IT WILL BE CHILLY THOUGH UP AT THE SUMMITS. THE RIDGE WILL SHIFT EAST OF THE AREA TONIGHT AND AN UPPER LEVEL TROUGH IN THE NORTH PACIFIC WILL HEAD IN OUR DIRECTION. WE'LL BE ABLE TO SQUEEZE OUT ANOTHER WARM, DRY DAY SUNDAY WITH TEMPS ONCE AGAIN CLOSE TO NORMAL. THE COLD FRONT ASSOCIATED WITH THE TROUGH WILL APPROACH THE COAST SUNDAY EVENING, THEN MOVE ONSHORE SUNDAY NIGHT INTO MONDAY MORNING. MODELS HAVE TRENDED WEAKER WITH THIS FEATURE IN THE LAST FEW RUNS, BUT IT APPEARS THAT AT LEAST COASTAL AREAS AND THE UMPQUA VALLEY WILL GET A LITTLE RAIN. IT DOESN'T LOOK LIKE MUCH WILL MAKE IT SOUTH OF THE UMPQUA DIVIDE OR EAST OF THE CASCADES. WE'LL HAVE ABOUT 6-10 DEGREES OF COOLING AREA WIDE ON MONDAY. THE FRONT WILL FALL APART EAST OF THE CASCADES MONDAY NIGHT, BUT A DEEP UPPER TROUGH/LOW WILL DIG SOUTHWARD THROUGH WASHINGTON AND OREGON TUESDAY THROUGH TUESDAY NIGHT, THEN INTO CALIFORNIA BY WEDNESDAY MORNING. RIGHT NOW, MOISTURE LOOKS PRETTY LIMITED WITH THIS SYSTEM, BUT HAVE ALLOWED FOR SLIGHT CHANCE TO CHANCE POPS AS IT ROTATES THROUGH. CONFIDENCE IS HIGHER IN A MUCH COOLER AIR MASS MOVING IN...WHICH WILL BRING HIGHS ONLY IN THE LOW TO MID 60S HERE IN MEDFORD TUESDAY AND WEDNESDAY. SNOW LEVELS WILL ALSO LOWER DOWN TO SOME OF THE HIGHER PASSES (4500 FEET) BY WEDNESDAY MORNING...BUT PRECIPITATION SHOULD BE EXITING TO THE SOUTH AND EAST BY THEN. SPILDE && .MFR WATCHES/WARNINGS/ADVISORIES... OR...NONE. CA...NONE. PACIFIC COASTAL WATERS...NONE.
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 2:45 PM PDT | Small Craft Advisory for Winds | MFR | 24 hr | |
| Oct 5, 2:45 PM PDT | Small Craft Advisory for Hazardous Seas | MFR | 24 hr | |
| Oct 5, 2:07 PM PDT | Freeze Warning | MFR | Siskiyou | 18 hr |
Nearby
Frost Advisories in Oregon, 2013Frost Advisories in California, 2013Every frost advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.